Alert archive / Kentucky / Snow Advisories in 2005
Snow Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this snow advisory at Dec 7, 2005, 10:12 PM EST for 18 counties in Kentucky. It took effect at Dec 8, 2005, 12:12 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 10:12 PM EST (03:12 UTC)
- In effect from
- Dec 8, 2005, 12:12 PM EST
- Expired
- Dec 8, 2005, 8:53 PM EST
- In force
- 9 hr
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, Martin County, KY, McCreary County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this snow advisory went out at Dec 7, 9:43 PM EST, 29 minutes earlier.
Area forecast discussion, Dec 7, 9:43 PM EST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 943 PM EST WED DEC 7 2005 .DISCUSSION... BUSY SHIFT AND LOTS TO LOOK AT. SEVERAL UPDATES PLANNED BASED ON LATEST MODEL RUNS. CONFIDENCE HAS INCREASED IN THE +SN THREAT OVER OUR FAR NW CWA (ESTILL...POWELL...MENIFEE...ROWAN...FLEMING...BATH AND MONTGOMERY COS) AS SOUNDINGS SHOW INITIAL WARM SURGE ALOFT BEING OVERTAKEN BY EVAP COOLING RESULTING IN A DEEP ISOTHERMAL LAYER NEAR FREEZING OR SLIGHTLY BELOW. PCPN SHOULD START AFTER NOON AND END LATE FRI NIGHT HERE. MODEL QPF IS 1/2 TO 3/4 INCH UP THAT WAY AND WITH RATIOS NEAR OR A LITTLE LESS THAN 10:1 WILL GO WITH A RANGE OF 3 TO 6 INCHES AND UPGRADE WATCH TO A WARNING. NEXT TIER OF COUNTIES MAINLY NORTH AND WEST OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 ARE DIFFICULT. EXPECT PCPN TO BEGIN OVER THE SW PART OF THE AREA AROUND NOON AND PROGRESS QUICKLY NE. TEMPS ALOFT WILL WARM QUICKLY OVERNIGHT TONIGHT AND EARLY TOMORROW ON THE NOSE OF A STRONG 50+KT H85 JET. SURFACE TEMPS WILL LIKELY START COLD AND W/ DENSE OVC COMING IN EARLY AND DRY AIRMASS IN THE LLVLS...HOW MUCH WE CAN WARM UP IS KEY TO THE TYPE OF PCPN TO START WITH. ATTM BELIEVE THE PCPN WILL INITIALLY START AS A SN/PL MIX AS COLUMN WET BULBS TO FREEZING. LLVL WARMING WILL TAKE OVER THOUGH AS SRLY WINDS INCREASE AND GET SOME HELP FROM DOWNSLOPING OVER THE ERN PART OF THE CWA SO A QUICK CHANGE OVER THE FZRA IS POSSIBLE BUT PREDOMINANT P-TYPE BY MID AFTERNOON SHOULD BE RA WITH SOME PL OR SN MIXED IN AT TIMES N OF THE MTN PARKWAY. BELIEVE WE MAY GET UP TO AN INCH OF SNOW TO START WITH AND SOME LIGHT ICE ACCUMULATIONS SO WILL HOIST ADVISORY FOR THE MIDDLE THIRD OF THE CWA. FOR THE SE THIRD OF THE CWA THE PREDOMINANT P-TYPE SHOULD BE RA AFTER A BRIEF MIX OF FZRA/PL/SN AT ONSET. THERE MAY BE SOME LIGHT ICE OR SNOW ACCUMULATIONS W OF A K1A6-KK20 LINE SO THINK AN ADVISORY IS A GOOD IDEA HERE. E OF THAT LINE...THE EFFECTS OF DOWNSLOPING SRLY WINDS WILL DELAY ONSET OF PCPN AND WARM THE ATMOSPHERE UP ENOUGH THAT BY THE TIME PCPN STARTS IT WILL BE RA. DYNAMICS AND CAA QUICKLY TAKE OVER TOMORROW EVENING AND THE RA/SN LINE WILL CRASH SE ACROSS THE AREA MAKING IT TO A KLOZ-KJKL-K22 LINE BY AROUND 02Z AND COMPLETELY THRU THE CWA BY AROUND 06Z. A LITTLE CONCERNED THAT THIS MAY HAPPEN EARLIER IF PCPN RATES AND DYNAMICS CAN COOL THE COLUMN SUFFICIENTLY. NEVERTHELESS...EXPECT A 2 TO 4 HOUR PERIOD OF SN/+SN BEFORE THE PCPN ENDS AND THIS SHOULD DROP A QUICK 1 TO 3 INCHES OF SN EVERYWHERE BEFORE THE SYNOPTIC PCPN ENDS EARLY FRIDAY MORNING. CONFIDENCE IS FAIRLY HIGH THAT THIS WILL HAPPEN SO WILL GO AHEAD AND HOIST A SNOW ADVISORY FOR THE REMAINDER OF THE SE PART OF THE CWA FOR TOMORROW NIGHT. UPSLOPE SHSN WILL THEN KICK IN BEHIND SYNOPTIC SN THRU MORNING FRI BUT SHOULDN/T ACCUMULATE MUCH. WILL SEND ALL UPDATED PRODUCTS INCLUDING NEW WSW ONCE THEY ARE FINALIZED. && .PREV DISCUSSION... 631 PM EST WED DEC 7 2005 CURRENT WSW EXPIRES AT 7 PM. NEED MORE TIME TO EVALUATE BUT LOOKS LIKE WE WILL BE UPGRADING PARTS OF THE CURRENT WATCH TO A WARNING...JUST HOW FAR SE TO EXTEND THE WARNING IS THE QUESTION. SO FOR NOW WILL RUBBER STAMP THE WSW AND PLAN ON UPGRADING OR DOWNGRADING WITH THE EVENING FORECAST UPDATE. 551 PM EST WED DEC 7 2005 MAIN CHALLENGE AND CONCERN ONCE AGAIN IS THE APPROACHING WINTER STORM. TONIGHT...WITH LIGHT WINDS...LOW DEW POINTS AND CLEAR SKIES EXPECT THE VALLEYS TO DIP INTO THE TEENS OVERNIGHT. THE RIDGES SHOULD STAY IN THE MID 20S WITH WAA AND LIGHT WINDS. MODELS ARE IN DECENT AGREEMENT FOR THE SHORT TERM. A DEVELOPING LOW PRESSURE CENTER WILL TRACK ACROSS CENTRAL AND EASTERN KENTUCKY THURSDAY. THE EXACT TRACK WILL BE CRITICAL...FOR THE AMOUNT OF SNOWFALL WE SEE ACROSS THE AREA. PRECIP WILL SPREAD INTO THE I 75 CORRIDOR DURING THE MORNING HOURS AND GRADUALLY SPREAD NORTH AND EAST. WITH DRIER AIR AND SOUTHEASTERLY FLOW IN THE LOW LEVELS...THE ONSET OF PRECIP WILL BE LATER ACROSS SOUTHEASTERN KENTUCKY. IT APPEARS THAT ENOUGH WARM AIR SHOULD MOVE TO PREVENT THE ENTIRE CWA FROM A WARNING. DECIDED TO STICK WITH A WATCH OVER THE WESTERN PORTIONS OF THE CWA FOR NOW...WITH SOME UNCERTAINLY WITH THE EXACT TIMING AND TRACK OF THE LOW. THESE WILL DETERMINE THE EXACT AMOUNT OF SNOW OR RAIN THE CWA SEES. INCREASED MOISTURE WILL STREAM INTO THE AREA THURSDAY COMBINED WITH A STRENGTHENING 300MB JET AND LLJ OVER THE AREA THURSDAY AFTERNOON AND NIGHT...CONTINUED WITH CATEGORICAL POPS. MODELS ALSO CONTINUE TO SHOW STRONG LIFT AND DYNAMIC COOLING. BUFKIT IS ALSO SHOWING A BRIEF PERIOD OF FREEZING RAIN ON THURSDAY AS WARMER AIR MOVES IN ALOFT. CURRENT FEELING IS THAT AREAS NORTH OF I 64 WILL SEE THE HEAVIEST AMOUNTS OF SNOW WITH UP TO 6 INCHES IN A FEW AREAS. RAIN WILL TURN TO ALL SNOW THURSDAY EVENING...AS THE LOW PULLS NORTHEAST BRINGING MUCH COOLER AIR INTO THE REGION. UPSLOPE SNOW WILL CONTINUE INTO EARLY FRIDAY FOR THE HIGHER TERRAIN. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND BRING DRY CONDITIONS FOR THE START OF THE WEEKEND. TEMPERATURES ARE TRICKY FOR THE SHORT TERM...STAYED ON THE COOLER SIDE OF MOS FOR TOMORROW WITH HIGH AND MID CLOUDS STREAMING OVER THE AREA DURING THE MORNING HOURS. MOS TEMPERATURES LOOK A BIT COOL ON FRIDAY...HOWEVER IF WE SOME MORE OF A WIDESPREAD SNOW EVENT..TEMPERATURES WILL NEED TO BE ADJUSTED DOWN A BIT. EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)... ALOFT...MAINLY AMPLIFIED PATTERN REMAINS OVER THE U.S. WITH THE UPPER LEVEL RIDGE IN THE WEST AND THE UPPER LEVEL TROF OVER THE EAST. A WEAK CLIPPER PASSES THROUGH THE AREA ON SUNDAY...BRINGING SOME LIGHT RAIN OR SNOW SHOWERS TO THE AREA. WITH CYCLONIC FLOW ALOFT...PRECIP WILL LINGER INTO MONDAY. HIGH PRESSURE BUILD OVER THE AREA ON TUESDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD. BIGGEST CONCERN THIS MORNING IS APPROACHING WINTER STORM PERIODS 3 AND 4. NO CHANGE AT THE MOMENT FROM MORNINGS FORECAST DISCUSSION. BIGGEST THREAT FOR ACCUMULATING SNOW AS STATED LOOKS RIGHT NOW TO BE OUR NORTHWEST ZONES...THOUGH SOME ACCUMULATING SNOW IS LIKELY ALL LOCATIONS BEFORE THE END OF THE EVENT. TRACK OF LOW PRESSURE AND LOCATION OF WARM AIR WILL BE KEY IN DETERMINING WHERE WARNING CRITERIA AMOUNTS ARE REACHED. WINTER STORM WATCH HAS BEEN REISSUED WITH LITTLE CHANGE IN ORIGINAL WORDING. SHORT-TERM FORECAST RIGHT NOW ON TRACK. VERY COLD AIR CURRENTLY OVER THE AREA WITH NORTHERLY WINDS CONTINUING TO BRING COLD AIR ADVECTION INTO THE EASTERN PORTION OF THE COMMONWEALTH. SUNNY SKIES WILL ALLOW SURFACE TEMPERATURES TO CLIMB THROUGH THIS AFTERNOON...THOUGH THIS WILL BE GRADUAL AND READINGS MOST LOCATIONS WILL ONLY HIT THE MIDDLE 30S. UPDATE ALREADY OUT. ONLY CHANGE WAS TO REMOVE MORNING WORDING FOR WINDS IN SOME OF THE ZONES. 501 AM EST WED DEC 7 2005 08Z SFC ANALYSIS SHOWS COLD HIGH PRESSURE PARKED OVER THE PLAINS AND INTO THE OHIO VALLEY. WELL OFF TO THE SOUTHWEST OF KENTUCKY...AN INVERTED TROUGH IS DEVELOPING OVER EASTERN TEXAS...TIED TO LOW PRESSURE OVER THE GULF OF MEXICO. THE COLDEST AIR IS FOUND JUST NORTHWEST OF KENTUCKY WHERE MANY LOCATIONS ARE BELOW ZERO...CLOSER TO HOME UPPER TEENS AND LOWER 20S ARE FOUND THROUGH EAST KENTUCKY. ON SATELLITE... SKIES ARE SEEN MOSTLY CLEAR OVER THE COAL FIELDS OF EAST KENTUCKY...WITH A BAND OF STRATUS FOUND ALONG AND JUST NORTH OF THE OHIO RIVER. A FEW FLURRIES ACCOMPANIED THESE CLOUDS ACCORDING TO THE LATEST SFC OBSERVATIONS. ALOFT...THE MODELS ARE IN SEMI-DECENT AGREEMENT BRINGING A STRONG CLOSED LOW SHORTWAVE RAPIDLY THROUGH THE OHIO VALLEY LATE THURSDAY. THE GFS IS JUST A TAD FURTHER SOUTH THAN THE NAM WITH THIS FEATURE AT 06Z FRIDAY AND STILL STRENGTHENING WHILE THE NAM IS STARTING TO FILL IT BY 12Z. HEIGHTS RISE IN THE WAKE OF THE WAVE DURING THE DAY FRIDAY AS ANOTHER TROUGH GEARS UP OVER THE HIGH PLAINS...DESTINED TO HEAD THIS WAY FOR THE WEEKEND. THE GFS IS SLOWER AND MUCH STRONGER THAN THE NAM WITH THIS TROUGH. ITS ARRIVAL WILL MARK THE CONTINUATION OF THE EASTERN TROUGH INTO THE START OF NEXT WEEK. SENSIBLE WEATHER WILL FEATURE ANOTHER SUNNY...BUT COOL...DAY FOLLOWED BY A COLD NIGHT AS THE CLOUDS START TO ARRIVE TOWARDS DAWN. THE CLOUDS WILL QUICKLY THICKEN DURING THE MORNING THURSDAY AS GULF MOISTURE STREAMS NORTH INTO THE OHIO VALLEY. THE INVERTED LOW PRESSURE TROUGH WILL TAP INTO THIS AS IT DEEPENS INTO A POTENT CLOSED SFC LOW THURSDAY NIGHT OVER THE NORTHERN OHIO VALLEY. THE DEEPENING IS THANKS TO THE INBOUND SHORTWAVE AND ITS STRENGTHENING 300MB JET THAT ROARS OVER EAST KENTUCKY THURSDAY EVENING. IN ADDITION...A HEALTHY LOW LEVEL JET WILL MATERIALIZE OVER EAST KENTUCKY THURSDAY EVENING. THE MOISTURE AND UPPER LEVEL DYNAMICS WILL COME TOGETHER TO OVER EAST KENTUCKY LATE THURSDAY WITH EVAPORATIVE AND DYNAMIC COOLING LIKELY TO ADD TO THE SNOW POTENTIAL. HOWEVER...THE 00Z NAM HAS COME IN QUITE WARM COMPARED TO THE GFS AND ITS OWN CONTINUITY. FOR THE FORECAST... FAVOR THE DYNAMICS OF THE NAM BUT WITH A THERMAL STRUCTURE SIMILAR TO THE GFS. THIS MEANS THAT ACCUMULATING SNOW WILL BE A GOOD BET FOR MOST OF THE CWA...ESPECIALLY NORTH AND WEST OF JKL. SNOW AMOUNTS SHOULD BE DAMPENED BY RAIN THAT MIXES IN OVER THE SOUTHEAST...THANKS TO WARM AIR BROUGHT NORTH BY THE SFC LOW. HAVE CHOSEN TO ISSUE A WINTER STORM WATCH FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING TO HANDLE THIS. AT THIS POINT EXPECT AMOUNTS TO RANGE FROM JUST AN INCH OR SO IN THE FAR SOUTHEAST TO ISOLATED REPORTS OF 6 INCHES FROM THE SNOW BANDS THAT SET UP OVER OUR NORTHERN COUNTIES LIKE ROWAN AND ELLIOTT. EXPECT ANY SLEET TO BE A TRANSITORY EVENT AS DYNAMIC COOLING WINS OUT IN THE WATCH AREA. THE SNOW SHOULD TAPER TO FLURRIES EARLY FRIDAY AS THE STORM PULLS AWAY...MUCH DRIER AIR MOVES IN...AND ANY UPSLOPE FLOW WEAKENS. AFTER A CHILLY START SATURDAY WILL MODERATE UNDER PLENTY OF SUNSHINE AND RETURNING SOUTH WINDS AS THE SFC HIGH MOVES EAST. THE NEXT SFC FEATURE WILL BE A MOISTURE CHALLENGED LOW ROLLING THROUGH THE GREAT LAKES THAT WILL BRING A SMALL CHANCE OF SNOW TO KENTUCKY ON SUNDAY. TEMPERATURES CONTINUE ON THE CHILLY SIDE. AGAIN WENT WITH THE COLDER MOS...OR EVEN BELOW...THROUGH THE SHORT RANGE. THIS WAS PARTICULARLY TRUE WITH HIGHS THURSDAY. IN ADDITION TO UNDER CUTTING MOS ON THAT DAY...ALSO ADJUSTED THE DIURNAL CURVE FOR AN EARLIER HIGH ANTICIPATING EVAPORATIVE COOLING AS THE PCPN HITS IN THE AFTERNOON00N. THE MOS GUIDANCE IS SIMILAR WITH RESPECT TO POPS THROUGH FRIDAY. THEY GO CATEGORICAL...EXCEPT LIKELY FOR THE NGM HANDICAPPED FWC...BOTH THURSDAY AND THURSDAY NIGHT. MY POPS MATCH UP WELL WITH THIS. FOR THE IFPS/GFE GRIDS...HAD TO DEVIATE FROM MY USUAL POPULATION OF WINDS AND DEWPOINTS DERIVED FROM THE ETA12 SINCE THE GFS WAS FAVORED. USED THE MODEL DATA FROM THE GFS FOR THESE ELEMENTS...MAKING ADJUSTMENTS FOR DIURNAL TRENDS AND TOPOGRAPHY. THE REST OF THE FORECAST WAS IN QUITE GOOD SHAPE WITH MOST CHANGES MADE IN ACCORDANCE WITH A RAMP UP TO THE WINTER STORM SCENARIO. DID WARM THE SOUTHEAST PART OF THE CWA A BIT MORE FOR THURSDAY THAN WAS REFLECTED IN THE GRIDS...AND LIMITED THE SNOW THREAT FOR THESE AREAS. 930 PM EST TUE DEC 6 2005 WEAK COLD FRONT HAS MOVED ACROSS THE AREA WITH LITTLE FANFARE. LOW SC DECK HAS LINGERED OVER FAR NRN KY AND OH W/ SOME OCCASIONAL -SN UNDERNEATH THIS. MOST OF THE CWA IS CLEAR NOW AND SHOULD REMAIN THAT WAY THRU THE REMAINDER OF THE NIGHT. THE SC LAYER DOES WANT TO VISIT THE FAR NW TIP FROM TIME TO TIME HOWEVER. AS FAR AS THE FORECAST GOES...OBSERVED TEMPS ARE RUNNING A FEW DEGREES ABOVE HOURLY GRID TEMPS BUT SHOULD HAVE NO PROBLEM ACHIEVING EXPECTED MIN TEMPS WITH CLEAR SKIES AND GOOD RADIATIONAL COOLING CONDITIONS SO JUST MADE SOME MINOR ADJUSTMENTS THERE. TWEAKED DEWS AND SKY GRIDS AS WELL BUT NO BIG CHANGES. WILL UPDATE ZONES A LITTLE LATER TO GET RID OF EVENING WORDING. UPDATED GRIDS/WEB PRODUCTS ARE ALREADY ON THE WAY. REGARDING THE SYSTEM EXPECTED TO AFFECT THE AREA THU INTO FRI MORNING...MODELS ARE REMARKABLY SIMILAR IN HANDLING THE SYSTEM FOR THE MOST PART. THE BIG DIFFERENCE BETWEEN THE COOLER GFS AND THE WARMER NAM IS THE H85 JET. THE NAM IS ALMOST TWICE AS STRONG OVER E TN AND E KY THAN THE GFS W/ A 50 KT JET SCREAMING OUT OF THE S LATE THU AFTERNOON. THIS BRINGS WARM AIR UP THE TN VALLEY WELL N INTO E KY AND SRN WV. THIS SCENARIO WOULD RESULT IN A LIQUID START TO THE PCPN FOR SOME PARTS OF THE CWA. IF NAM VERIFIES AREAS S OF I 64 WOULD START AS ALL RA OR A RA/SN MIX. IF GFS VERIFIES AREAS S OF THE HAL ROGERS PARKWAY AND HWY 80 WOULD START AS A RA/SN MIX W/ ALL SN FOR THE REMAINDER. DYNAMICS AND CAA QUICKLY TAKE OVER AROUND SUNSET AND COLUMN COOLS SUFFICIENTLY TO SUPPORT ALL SN EVERYWHERE...BUT DUE TO THE WARM NOSE POSSIBILITY AND THE FACT THE EVENT IS STILL AROUND 48 HRS AWAY...CALLING ACCUMULATIONS AT THIS POINT IS TOUGH. THE POSSIBILITY FOR SEVERAL INCHES IS THERE AND SENT SPS EARLIER FOR ADDED AWARENESS AND FIGURED IT/S PRESENCE WOULD LEAD NICELY INTO ANY WSW PRODUCTS THAT MAY BE ISSUED LATER ON. .JKL WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR KYZ044-KYZ050-KYZ051- KYZ052-KYZ058-KYZ059-KYZ060- KYZ068-KYZ069-KYZ079-KYZ080-KYZ083- KYZ084-KYZ104-KYZ106-KYZ107- KYZ108-KYZ109-KYZ111-KYZ112-KYZ114. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON THU UNTIL 5 AM EST FRI FOR... KYZ044-050>052-058>060 WINTER WEATHER ADVISORY FROM 10 AM THU UNTIL 5 AM EST FRI FOR... KYZ068-069-079-080-083>087 WINTER WEATHER ADVISORY FROM NOON THU UNTIL 5 AM EST FRI FOR... KYZ104-106>109-111-112-114 SNOW ADVISORY FROM 7 PM THU UNTIL 5 AM EST FRI FOR... KYZ088-110-113-115-117>120 && ABE
Hazardous weather outlook, Dec 7, 5:10 AM EST, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 510 AM EST WED DEC 7 2005 KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-112- 114-081315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 510 AM EST WED DEC 7 2005 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WINTER STORM IS EXPECTED TO BRING ACCUMULATING SNOW TO MOST OF EAST KENTUCKY THURSDAY AND THURSDAY NIGHT. SEE THE PRODUCT SDFWSWJKL FOR ADDITIONAL DETAILS. THERE IS ALSO A CHANCE OF SNOW OVER PORTIONS OF EAST KENTUCKY SUNDAY AND AGAIN MONDAY NIGHT/TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SNOW REPORTS THURSDAY AFTERNOON INTO FRIDAY MORNING. KYZ085>088-110-113-115>120-081315- WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 510 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WINTER STORM IS EXPECTED TO BRING ACCUMULATING SNOW TO MOST OF EAST KENTUCKY THURSDAY AND THURSDAY NIGHT....THOUGH WARMER AIR AND MORE OF THE PRECIPITATION FALLING AS RAIN WILL LIMIT THE SNOW ACCUMULATIONS IN FAR SOUTHEAST KENTUCKY. SEE THE PRODUCT SDFWSWJKL FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SNOW REPORTS THURSDAY INTO FRIDAY MORNING. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 10:12 PM EST | Winter Storm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 23 hr |
| Dec 7, 10:12 PM EST | Winter Weather Advisory | JKL | Bell, Breathitt, Clay, Elliott, Jackson, Johnson and 12 more | 23 hr |
Nearby
Snow Advisories in Kentucky, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.